Can Cipro Damage Sense of Smell Too?

Can antibiotics damage your sense of smell? A particular class of antibiotics can not only damage your sense of smell but can damage your other senses too, having been connected to Permanent Hearing Loss and Weird Vision Problems, along with more serious and even deadly problems like Aortic Aneurysm.

Most people take the sense of smell for granted, but for those with damaged or absent sense of smell can tell you that life without a sense of smell is challenging. There are many causes for a decreased sense of smell, also called anosmia (absence of sense of smell) or hyposmia (decreased sense of smell), those are beyond the scope of this article One cause for a decreased sense of smell, however,  is the use of pharmaceutical drugs, particularly the Fluoroquinolone antibiotics such as Cipro, Avelox, and Levaquin, some of the most prescribed antibiotics in the US- probably because it’s Prescribed Unnecessarily about 1/2 the Time, leading to about double the number of prescriptions that would be given if they were prescribed properly.

Drug Companies Admit that a Damaged Sense of Smell is a Side Effect

While the literature and research on this is scarce, Bayer even states in their own Drug Monograph for Ciprofloxacin, that decreased or complete loss of sense of smell is a side-effect of their drug. A study published in the Lancet entitled Peripheral neuropathy associated with fluoroquinolones also mentions odd smells and altered sense of smell as side effects of some of the Fluoroquinolone drugs.

‘Post Marketing research’, meaning the reports of individuals who have taken particular drugs, also report decreased or loss of sense of smell after taking the Fluoroquinolone antibiotics. However, other drugs are often prescribed with the Fluoroquinolones that could also be responsible for the loss of sense of smell.  Corticosteroid Nasal Sprays have Been Reported to Decrease Sense of Smell, are often prescribed along with antibiotics. Ironically, the same corticosteroid nasal sprays have also been used successfully to TREAT decreased sense of smell, particularly those associated with nasal congestion.

Finally, as a confounding factor, these antibiotics are also often given for conditions, such as Sinus Infections, where the disease itself could be causing the loss of sense of smell. While there have been many many reports of serious injuries from these drugs that are certain to have been caused by them, such as certain Deadly Blood Clotting Problems, Tendon Rupture, Peripheral Neuropathy, and a lot of other serious conditions, it’s less clear whether decreased or loss of smell is a problem that can be attributed to these drugs.

Have you been affected by loss of sense of smell after taking Fluoroquinolone antibiotics? Let us know in the comments below. Also, if you are interested in learning more about the Fluoroquinolones and how to recover from these damaging drugs, we recommend getting The Fluoroquinolone Toxicity Solution. We have worked closely with the authors and were helped immensely by this book and the personal attention we received from them. After spending over $25,000 on doctors and treatments that did not work, we began following the protocol and recovered function more than doing anything else we tried.

We do receive a small commission for each book that sells through the links on our site, and we hope that, if you do choose to purchase this book, you’ll purchase it through our link to help us keep this site running and support our efforts at continuing to educate about the Fluoroquinolones, and help those who were damaged by them. We recommend the book because it worked for us and many others we’ve spoken to, and we highly value the information it contains.

 

Optin Architect